MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
The retrieval catheter of the wirion embolic protection system would not capture the filter due to the filter being full.A catheter was inserted in an attempt to retrieve the filter, and when the physician pulled hard the tip of the filter became detached.A stent was placed over the filter fragment and it remained in the patient.At the end of the procedure, imaging was performed and there was good flow.The patient was in stable condition.
 
Additional Manufacturer Narrative
The filter and retrieval catheter were received at csi for analysis.The filter sac was observed to be torn, and the distal section of the filter was not returned.The filter frame exhibited two fractures.There was no other damage observed with the filter frame or the retrieval catheter.Scanning electron microscopy analysis showed evidence of possible fatigue, however this was inconclusive and the cause of the fracture remains unknown.It is hypothesized that the filter became torn and the frame fractured during the manipulation and retrieval attempts of the filter, however this was not confirmed and the root cause is undetermined.The material inspection report for this lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12384403
Report Number3004742232-2021-00310
Device Sequence Number4634235
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230404(10)0000086622
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2023
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000086622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight113